Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bounded mean oscillation and regulated martingales


Author: Carl Herz
Journal: Trans. Amer. Math. Soc. 193 (1974), 199-215
MSC: Primary 60G45; Secondary 30A78
DOI: https://doi.org/10.1090/S0002-9947-1974-0353447-5
MathSciNet review: 0353447
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the martingale context, the dual Banach space to $ {H_1}$ is BMO in analogy with the result of Charles Fefferman [4] for the classical case. This theorem is an easy consequence of decomposition theorems for $ {H_1}$-martingales which involve the notion of $ {L_p}$-regulated $ {L_1}$-martingales where $ 1 < p \leq \infty $. The strongest decomposition theorem is for $ p = \infty $, and this provides full information about BMO. The weaker $ p = 2$ decomposition is fundamental in the theory of martingale transforms.


References [Enhancements On Off] (What's this?)

  • [1] D. G. Austin, A sample function property of martingales, Ann. Math. Statist. 37 (1966), 1396-97. MR 33 #6687. MR 0198532 (33:6687)
  • [2] D. L. Burkholder and R. F. Gundy, Extrapolation and interpolation of quasi-linear operators on martingales, Acta Math. 124 (1970), 249-304. MR 0440695 (55:13567)
  • [3] Burgess Davis, On the integrability of the martingale square function, Israel J. Math. 8 (1970), 187-190. MR 42 #3863. MR 0268966 (42:3863)
  • [4] Charles Fefferman, Characterizations of bounded mean oscillation, Bull. Amer. Math. Soc. 77 (1971), 587-588. MR 43 #6713. MR 0280994 (43:6713)
  • [5] C. Fefferman and E. M. Stein, $ {H^p}$ spaces of several variables, Acta Math. 129 (1972), 137-193. MR 0447953 (56:6263)
  • [6] A. M. Garsia, The Burgess Davis inequalities via Fefferman's inequality, Ark. Mat. 11 (1973), 229-237. MR 0331502 (48:9835)
  • [7] R. K. Getoor and M. J. Sharpe, Conformal martingales, Invent. Math. 16 (1972), 271-308. MR 0305473 (46:4603)
  • [8] C. S. Herz, Lipschitz spaces and Bernstein's theorem on absolutely convergent Fourier transforms, J. Math. Mech. 18 (1968), 283-324. MR 0438109 (55:11028)
  • [9] F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. MR 24 #A1348. MR 0131498 (24:A1348)
  • [10] P. Lévy, Théorie de l'addition des variables aléatoires, 2ième édition, Gauthier-Villars, Paris, 1954.
  • [11] P.-A. Meyer, Le dual de $ {H^1}$ est ``BMO'' (cas continu), Séminaire de Probabilités VII, Lecture Notes in Math., vol. 321, Springer-Verlag, Berlin and New York, 1973, pp. 136-145. MR 0410910 (53:14652a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G45, 30A78

Retrieve articles in all journals with MSC: 60G45, 30A78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0353447-5
Keywords: Martingales, bounded mean oscillation, Hardy class, maximal function, martingale contraction, conjugate function
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society